I just received my 3rd A/C treatment on a dose dense schedule yesterday. I am 38 yrs old and had a mastectomy for extensive DCIS and 1.6 cm invasive cancer with auxillary lymph node dissection (1 positive node) - all clean margins. I had immed. free TRAM reconstruction with very nice results and no complications other than a 15 hr surgery with some blood loss so I had 2 blood transfusions over the first 2 days post-op in ICU + 3 more days in hosp. I started chemo about 5 weeks post-op. My treatment plan is every other week- 4 doses A/C followed by 4 doses Taxol. I have had very mild side effects and have responded very well to the Neupogen to raise my WBC (4 doses raised my NEU from 342 to 30,700).
My concern now is my liver function. Here are my levels:
8/25 9/22 10/5 normals
AST 23 90 ~70 35
ALT 31 247 ~150 40
Alk Phos 88 165 ? 125
Yesterday my oncologist gave me the option of delaying treatment #3 or substituting an encapsolated sister drug for the Adriamycin. We are trying the other drug and will retest liver function next week.
My questions are what are the safe limits on liver function or is duration of elevated levels more significant? I was told that we may have to rethink if I will be able to handle the Taxol as well. I am concerned the substituted drugs may not be as effective etc. Why, when I have had no liver problems and I don't drink or take any other meds, is my liver having such a hard time with the chemo? Might this indicate other problems?
Dear Alexis in Virginia: Liver enzymes can become elevated for a variety of reasons, including some chemotherapy. It is important for your doctor to evaluate this within the context of your specific situation.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.